Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2022, 8:06 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 25, 2022, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS53 KLSX 260106
SVRLSX
MOC099-189-510-260145-
/O.NEW.KLSX.SV.W.0155.220826T0106Z-220826T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
806 PM CDT Thu Aug 25 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Louis City in east central Missouri...
North central Jefferson County in east central Missouri...
South central St. Louis County in east central Missouri...
* Until 845 PM CDT.
* At 806 PM CDT, a severe thunderstorm was located over Kirkwood,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Webster Groves, Crestwood, Richmond Heights, Sunset Hills,
Brentwood, Maplewood and Oakland around 810 PM CDT.
Shrewsbury around 815 PM CDT.
Affton, Marlborough, Grantwood Village, Mackenzie and Sappington
around 820 PM CDT.
Lakeshire, Green Park and Concord around 825 PM CDT.
Other locations in the path of this severe thunderstorm include
Mehlville, St. George, Wilbur Park, Arnold, Lemay, Bella Villa and
Oakville.
This includes the following highways...
Interstate 44 in Missouri between exits 272 and 277.
Interstate 55 in Missouri between exits 190 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9027 3849 9027 3840 9039 3857 9055
3867 9043 3857 9023
TIME...MOT...LOC 0106Z 312DEG 12KT 3857 9041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler2 follow-up statements
293
WWUS53 KLSX 260124
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
824 PM CDT Thu Aug 25 2022
MOC099-189-510-260145-
/O.CON.KLSX.SV.W.0155.000000T0000Z-220826T0145Z/
St. Louis City MO-Jefferson MO-St. Louis MO-
824 PM CDT Thu Aug 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHWESTERN ST. LOUIS CITY...
At 824 PM CDT, a severe thunderstorm was located over Sappington,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lakeshire, Affton, Green Park, Wilbur Park, Concord, Mehlville,
Lemay, St. George, Arnold, Bella Villa and Oakville.
This includes the following highways...
Interstate 44 in Missouri between exits 274 and 277.
Interstate 55 in Missouri between exits 190 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3855 9049 3862 9038 3857 9023 3852 9027
3849 9027 3840 9038
TIME...MOT...LOC 0124Z 316DEG 10KT 3854 9037
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler700
WWUS53 KLSX 260140
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
840 PM CDT Thu Aug 25 2022
MOC099-189-510-260150-
/O.EXP.KLSX.SV.W.0155.000000T0000Z-220826T0145Z/
St. Louis City MO-Jefferson MO-St. Louis MO-
840 PM CDT Thu Aug 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY WILL
EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3855 9049 3862 9038 3857 9023 3852 9027
3849 9027 3840 9038
TIME...MOT...LOC 0140Z 312DEG 12KT 3851 9032
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:25 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 25, 6:25 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 625 PM CDT Thu Aug 25 2022 .SHORT TERM... (Through Late Friday Night) Issued at 159 PM CDT Thu Aug 25 2022 Latest surface analysis has showed that the front has moved into the far northern part of the CWA in response to a weak shortwave trough that is moving southeast across the Upper Midwest. Latest HREF is showing that this shortwave will move into the southern Great Lakes by late tonight that will act to push the surface front through the CWA by mid morning Friday. In the meantime, latest objective analysis is showing MLCAPES around 2000 J/kg along the front with little CIN and CAMS are still showing some scattered showers and thunderstorms developing over northeast Missouri as well as west central and south central Illinois this afternoon into this evening with isolated thunderstorms developing as far southwest as the St. Louis metro. The best ascent with the shortwave will stay northeast of the CWA and shear is expected to stay weak, so the threat of strong/severe storms remains limited. Overnight into early Friday, rain chances look limited as weak subsidence sets in over the area. Have kept a slight chance of showers and thunderstorms on Friday afternoon over southeast Missouri which will be relatively close to the lingering front. Lows tonight will be in the mid-upper 60s as the front moves slowly south across the area. Highs tomorrow behind the front will be a few degree cooler but still close to normal. Britt .LONG TERM... (Saturday through Next Thursday) Issued at 159 PM CDT Thu Aug 25 2022 Saturday continues to look dry at this point as the GFS/ECMWF/CMC are showing the surface high lingering across the area. An unsettled weather pattern still looks like it will set up beginning on Saturday night that will continue into early next week. There is still decent agreement between the GFS and ECMWF that an upper trough will move across the Midwest on Sunday at the same time that a warm front will lift north through Missouri and Illinois bringing a chance of showers and thunderstorms over parts of the area from Saturday night into Sunday night. The deterministic models are also showing a upper low dropping down into Plains by early next, but with differing solutions on whether the upper low will become cutoff over the central Plains or become more amplified with a deep trough over eastern North America and ridge over the west. The ensemble means of the aforementioned models would favor a more amplified solution which would bring a cold front southeast through Missouri and Illinois on Tuesday when the main trough is likely to move across the area. The best chance for showers and thunderstorms will be Monday into Tuesday ahead of the front, but could continue to see a scattered showers and a few thunderstorms that could last into Wednesday. Temperatures over the weekend into early next week are expected to be at or just above normal as 850mb temperatures will be in the 18- 20C range ahead of the cold front. This is reflected well with the NBM and raw model temperature guidance which shows temperatures warming up over the weekend, but then shows a increasing spread between the 25th/75th percentiles which reflects the uncertainty given the model differences early-middle next week. Britt && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 611 PM CDT Thu Aug 25 2022 A cold front is slowly drifting south across the area and has sparked an area of thunderstorms north of St. Louis. I'm not certain how long these storms will persist or if they will make it to any of the St. Louis terminals. However I suspect the storms will begin to dissipate soon, or at the very least move more eastward than southward, Given that the storm's outflow has begun to push well south of the storm itself. Winds along the outflow should likewise diminish as it pushes further away from the storms, but it may cause winds to turn to the north at the STL area terminals. Storms will continue to diminish this evening, leaving weak northerly winds in place through the remainder of the TAF period. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 25, 2:26 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 226 PM CDT Thu Aug 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 226 PM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms over parts of northeast and east central Missouri as well as west central and south central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over southeast Missouri on Friday afternoon. There is a chance of thunderstorms over parts of the area from Saturday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
In the hours before
Local storm report, Aug 25, 7:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 2 ENE SAINT CHARLES 38.80N 90.48W
08/25/2022 ST. CHARLES MO TRAINED SPOTTER
SEVERAL 10 INCH-DIAMETER TREE BRANCHES
DOWNED. PEA SIZE HAIL ALSO FALLING.
&&
PFAHLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.